Stomach upset with Sulfasalazine

jessicalee
jessicalee Member Posts: 2
Hi there. I was recently diagnosed with rheumatoid arthritis so my rheumatologist gave me a prescription for Sulfasalazine. I've been on it for the past 2 days and it has been giving me an upset stomach and a bit of nausea. I read online that this is a possible side effect. Does anyone know if this goes away with time? Has anyone has this experience with this prescription? Any help would be greatly appreciated

Comments

  • moderator
    moderator Moderator Posts: 4,080
    edited 30. Nov -1, 00:00
    Hi jessicalee
    welcome to the community it is lovely to have you here. Sulfasalazine is one of many drugs that can be used to control rheumatoid arthritis and as you have rightly pointed out it can give you an upset stomach and nausea. In the first instance it would be best to speak to your rheumatologist about this as they may wish to tweak your treatment. Here is a link to some further information about Sulfasalazine https://www.arthritisresearchuk.org/arthritis-information/drugs/sulfasalazine/possible-side-effects.aspx and there are lots of members on here who have either taken this medication or are taking it presently. I am sure they will share their experiences with you. Please let us know how you get on, we are here to support you.
    Best Wishes
    Sharon
  • helpline_team
    helpline_team Posts: 2,251
    edited 30. Nov -1, 00:00
    Hi jessicalee

    Sharon’s reply seemed really helpful, which leaves me very little to add.
    If at any point you would like to talk to us on our freephone helpline: 0808 800 4050 (weekdays 9.30 – 5) you are very welcome to call, here we can take our time to talk informally and in confidence.
    Sometimes a listening ear can be helpful.

    Best wishes
    Lynda
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Hello, I am not a member of helplines, just an ordinary forum member. Sulph was the first medication I was given (I have another kind of auto-immune arthritis but the meds are the same) and I took it for many years. I didn't have nausea (my side effect was bruising) but over a few weeks this settled down and disappeared.

    May I ask how many tablets you are taking at the moment? It could also be that you were already brewing a tummy bug before you began the medication, such things are not unknown. I wish you well. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben